MAUDE Adverse Event Report: VIANT MEDICAL, LLC OFFSET REAMER HANDLE

VIANT MEDICAL, LLC OFFSET REAMER HANDLE
Model Number T17653
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a total hip replacement on an unknown patient that the offset grater handle had a wobble while reaming.After the case the instrument was disassembled and inspected and found the universal joint had significant wear and was ready to break.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H10: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The customer indicated the universal joint (uj) had significant wear and was ready to break which is indicative the device has likely been used up to or beyond its anticipated useful life.It's likely the root cause is attributed to wear / end of life, however it cannot be verified without the device being returned to viant for evaluation.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · check hinged instruments for smooth movement, · each component of the viant offset reamer handle is not a medical device, all components when assembled create the medical device.Therefore, the components of each viant reamer handle form a unique set when assembled.In no instance should the components from one offset reamer handle be mixed with components from another reamer handle.The unique device identification for this medical device is located on the assembled offset reamer handle, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history record (dhr) review found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 3.50 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.However based on the age and description of the drive chain, the device has likely been used up to or beyond its anticipated useful life.In conclusion, viant is unable to verify the alleged malfunction as the device was not returned for evaluation.If the complaint sample is received by viant, it will be evaluated, the complaint record will be updated accordingly, and a supplemental medwatch 3500a emdr will be submitted accordingly.Viant will continue to monitor for trends.No further investigation is required at this time.G2: complaint information provided by distributor, depuy synthes.

Brand Name
OFFSET REAMER HANDLE
Common Device Name
OFFSET REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key17995619
Report Number3004976965-2023-00021
Device Sequence Number12248535
Product Code LXH
UDI-Device Identifier00840096400083
UDI-Public00840096400083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT17653
Device Catalogue Number255000100
Device Lot NumberPC4965427
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown